Alert archive / Utah / High Wind Watches in 2006

High Wind Watch 4, NWS Salt Lake City, UT

December 27, 2006

NWS Salt Lake City, UT issued this high wind watch at Dec 27, 2006, 4:36 AM MST. It took effect at Dec 28, 2006, 2:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 27, 2006, 4:36 AM MST (11:36 UTC)
In effect from
Dec 28, 2006, 2:00 AM MST
Expired
Dec 27, 2006, 1:51 PM MST
In force
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KSLC 271136
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
436 AM MST WED DEC 27 2006

...STRONG GAPS WINDS TO DEVELOP IN WASHINGTON COUNTY LATE TONIGHT...

.A COLD FRONT WILL SWEEP SOUTH THROUGH EXTREME SOUTHWEST UTAH ON
THURSDAY AFTERNOON. THE STRONG PRESSURE DIFFERENCE BEHIND THE
FRONT ACROSS UTAH THROUGH SOUTHERN NEVADA WILL PRODUCE STRONG GAP
WINDS ACROSS SOUTHERN AND WESTERN WASHINGTON COUNTY.

UTZ017-019-271945-
/O.NEW.KSLC.HW.A.0004.061228T0900Z-061229T1500Z/
CENTRAL AND SOUTHWEST MOUNTAINS-
UTAHS DIXIE AND ZION NATIONAL PARK-
436 AM MST WED DEC 27 2006

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
MORNING. 

THIS WATCH IS FOR THE NORTH TO SOUTH CANYONS IN UTAHS DIXIE REGION
AND FOR THE WASHINGTON COUNTY PORTION OF THE SOUTHWEST MOUNTAINS.

STRONG NORTH WINDS WILL DEVELOP BEHIND A COLD FRONT SCHEDULED TO
PASS THROUGH THE WATCH AREA THURSDAY AFTERNOON. WINDS WILL BE
ESPECIALLY STRONG THROUGH THE NORTH TO SOUTH CANYONS IN SOUTHERN
AND WESTERN WASHINGTON COUNTY. SUSTAINED WINDS OF 30 TO 40 MPH
ARE EXPECTED...WITH OCCASIONAL GUSTS NEAR 60 MPH IN AREAS PRONE TO
STRONG GAP WINDS.

WINDS WILL BE AT THEIR STRONGEST BETWEEN THURSDAY LATE MORNING
THROUGH THURSDAY NIGHT. WINDS WILL SLOWLY DECREASE BEGINNING LATE
THURSDAY NIGHT...AND CONTINUE ON THE DOWNWARD TREND FRIDAY MORNING.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
1 follow-up statement
000 
WWUS75 KSLC 272051
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
151 PM MST WED DEC 27 2006

...STRONG GAP WINDS TO DEVELOP IN WASHINGTON COUNTY LATE
TONIGHT...

.A COLD FRONT WILL SWEEP SOUTH THROUGH EXTREME SOUTHWEST UTAH ON
THURSDAY AFTERNOON. THE STRONG PRESSURE DIFFERENCE BEHIND THE
FRONT ACROSS UTAH THROUGH SOUTHERN NEVADA WILL PRODUCE STRONG GAP
WINDS ACROSS SOUTHERN AND WESTERN WASHINGTON COUNTY.

UTZ017-019-280445-
/O.UPG.KSLC.HW.A.0004.061228T0900Z-061229T1500Z/
/O.NEW.KSLC.WI.Y.0028.061228T0900Z-061229T1500Z/
CENTRAL AND SOUTHWEST MOUNTAINS-
UTAHS DIXIE AND ZION NATIONAL PARK-
151 PM MST WED DEC 27 2006

...WIND ADVISORY IN EFFECT FROM 2 AM THURSDAY TO 8 AM MST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 AM THURSDAY TO 8 AM MST
FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

THIS WATCH IS FOR THE NORTH TO SOUTH CANYONS IN UTAHS DIXIE
REGION AND FOR THE WASHINGTON COUNTY PORTION OF THE SOUTHWEST
MOUNTAINS.

STRONG NORTH WINDS WILL DEVELOP BEHIND A COLD FRONT FORECAST TO
PASS THROUGH THE WATCH AREA THURSDAY EVENING. WINDS WILL BE
ESPECIALLY STRONG THROUGH THE NORTH TO SOUTH CANYONS IN SOUTHERN
AND WESTERN WASHINGTON COUNTY. SUSTAINED WINDS OF 30 TO 40 MPH ARE
EXPECTED...WITH OCCASIONAL GUSTS NEAR 60 MPH IN AREAS PRONE TO
STRONG GAP WINDS.

WINDS WILL BE AT THEIR STRONGEST BETWEEN THURSDAY MORNING THROUGH
THURSDAY NIGHT. WINDS WILL SLOWLY DECREASE BEGINNING LATE THURSDAY
NIGHT...AND CONTINUE ON THE DOWNWARD TREND FRIDAY MORNING.

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this high wind watch went out at Dec 26, 8:49 PM MST, 7 hours 47 minutes earlier.

Area forecast discussion, Dec 26, 8:49 PM MST, 7 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
849 PM MST TUE DEC 26 2006

.SYNOPSIS...A STORM SYSTEM STRENGTHENING OVER THE EASTERN PACIFIC
WILL MOVE THROUGH THE GREAT BASIN WEDNESDAY THROUGH THURSDAY. THE
HIGH PRESSURE ALOFT WILL MOVE INTO THE REGION FOR FRIDAY THROUGH THE
WEEKEND.

&&

.DISCUSSION...VIRGA INCREASING OVER NORTHERN UTAH IN A MOIST
SOUTHWEST FLOW ALOFT. FIRST SNOWFLAKES VISIBLE IN THE LAST FEW
MINUTES ON THE MOUNTAIN WEB CAMERAS. NAM12 A LITTLE UNDERDONE WITH
PRECIPITATION THIS EVENING. AT THE SURFACE...BAROMETER FALLING
ACROSS THE GREAT BASIN AS A SURFACE LOW MOVES ONSHORE OF OREGON WITH
A COLD FRONT AND ASSOCIATED SURFACE TROUGH EXTENDING SOUTH TO THE
NORTH CALIFORNIA COAST. NEW NAM12 STILL DEPICTS A DISORGANIZED
SYSTEM TO MOVE INTO THE AREA TUESDAY. Q-VECTOR CONVERGENCE AND PVA
FIELDS REACH A MAXIMUM OVER UTAH AT 18Z TUESDAY BUT WITH THE LOWEST
SURFACE PRESSURE STILL OVER CENTRAL NEVADA AT THAT TIME...SO THE
FRONT IS NOT SUPPORTED BY THE BEST UPPER LEVEL FORCING FOR UPWARD
MOTION. INSTEAD A SHALLOW BUT SHARP COLD FRONT IS PROGGED TO ENTER
WESTERN UTAH AROUND 00Z THURSDAY THEN MOVE ACROSS THE CENTRAL
MOUNTAINS TO EASTERN UTAH BY DAWN THURSDAY. CONSIDERING THE FORECAST
SOUNDINGS FOR NORTHERN UTAH...FROM 21Z WEDNESDAY THROUGH THE EVENING
HOURS A DEEP SATURATED MOIST ADIABATIC PROFILE IS PROGGED WHICH WILL
PROVIDE LITTLE RESISTANCE TO VERTICAL MOTION. A WEAK 700 MB WIND
SHIFT PASSES THROUGH NORTHERN UTAH DURING THIS PERIOD AND LIGHT TO
MODERATE PRECIPITATION SHOULD BE WIDESPREAD. AFTER MIDNIGHT INTENSE
COLD ADVECTION DEVELOPS AT ABOUT 800 MB...OR BELOW MOUNTAIN-TOP
LEVEL RESULTING IN A STABLE ISOTHERMAL LAYER COINCIDENT WITH THE
MOUNTAIN SLOPES. THIS WILL INHIBIT VERTICAL MOTION AND SHOULD RESULT
IN A LOT OF BLOCKED FLOW RELUCTANT TO ASCEND THE WINDWARD SLOPES AND
CERTAINLY NOT UNSTABLE. NOT A CLASSIC WINTER STORM FOR UTAH...BUT A
WEAK WIDESPREAD PRECIPITATION EVENT. THIS IS A GOOD SCENARIO FOR AIR
QUALITY AS THE PRECIPITATION AND SHARP SHALLOW COLD FRONT WILL BRING
AN AIRMASS CHANGE TO THE ENTIRE AREA. NEXT WEAK STORM FORECAST TO
ARRIVE NEW YEARS DAY.

ADVISORIES IN GOOD SHAPE FOR TIMING AND INTENSITY AND NO UPDATES
PLANNED.

&&

.AVIATION...WINDS SHOULD BECOME ESTABLISHED FROM THE SOUTH BY 05Z
THEN REMAIN OUT OF THE SOUTH OVERNIGHT WITH WIND SPEEDS SLOWLY
INCREASING. CLOUDS WILL CONTINUE TO THICKEN AND CEILINGS WILL
CONTINUE TO LOWER TONIGHT THROUGH TOMORROW. VFR CONDITIONS THIS
EVENING WILL PREVAIL UNTIL AFTER MIDNIGHT...HOWEVER OCCASIONAL
CEILINGS BELOW 6000 FEET ARE IMMINENT...AFFECTING THE END OF THE
EVENING PUSH. THROUGH THE MORNING HOURS A 40 PERCENT CHANCE OF HIGH
END MVFR CONDITIONS ARE POSSIBLE DUE TO LIGHT MIXED RAIN AND SNOW
SHOWERS AND OCCASIONALLY LOWER CEILINGS.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...SNOW ADVISORIES MOUNTAIN AREAS EXCEPT THE HENRY MOUNTAINS
     BEGINNING OVERNIGHT THROUGH THURSDAY MORNING.
WY...NONE.

&&

GIBSON/YOUNG

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Dec 26, 8:30 AM MST, 20 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
830 AM MST TUE DEC 26 2006

UTZ001>009-014>017-WYZ021-271400-
CACHE VALLEY/UTAH PORTION-CENTRAL AND SOUTHWEST MOUNTAINS-
GREAT SALT LAKE DESERT AND MOUNTAINS-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SANPETE/SEVIER VALLEYS-
SOUTHERN WASATCH FRONT-SOUTHWEST UTAH-SOUTHWEST WYOMING-
WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH-
WASATCH MOUNTAINS SOUTH OF I-80-WEST CENTRAL UTAH-
WESTERN UINTA MOUNTAINS-
830 AM MST TUE DEC 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTHERN UTAH AND
EXTREME SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

MOIST WESTERLY FLOW WILL BRING SNOW TO THE HIGHER ELEVATIONS OF
NORTHERN UTAH TODAY AND TONIGHT. ONLY MINOR ACCUMULATIONS ARE
EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A COLD UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE INTO THE GREAT
BASIN WEDNESDAY. PRECIPITATION WILL INCREASE AHEAD OF THE STORM LATE
TUESDAY NIGHT. THE HEAVIEST PRECIPITATION WILL DEVELOP WEDNESDAY...
AND CONTINUE INTO AT LEAST EARLY THURSDAY. SIGNIFICANT SNOWFALLS ARE
EXPECTED IN THE MOUNTAINS AND OVER SOME OF THE ADJACENT VALLEYS OF
WESTERN UTAH.

THE LOW PRESSURE SYSTEM WILL EXIT THE STATE EARLY THURSDAY. LINGERING
SNOW SHOWERS WILL END THURSDAY AFTERNOON. HIGH PRESSURE ALOFT WILL
MAINTAIN GENERALLY DRY CONDITIONS FRIDAY THROUGH THE WEEKEND. SNOW
COULD RETURN TO NORTHERN UTAH ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

UTZ010>013-018>021-271400-
CASTLE COUNTRY-GLEN CANYON RECREATION AREA/LAKE POWELL-
HENRY MOUNTAINS-SAN RAFAEL SWELL-SOUTH CENTRAL UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-
830 AM MST TUE DEC 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN AND
EASTERN UTAH.

.DAY ONE...TODAY AND TONIGHT

LIGHT SNOW WILL DEVELOP THIS AFTERNOON AND EVENING ACROSS THE HIGHER
TERRAIN OF CENTRAL AND SOUTHERN UTAH. ONLY MINOR ACCUMULATIONS ARE
EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A COLD PACIFIC TROUGH WILL MOVE INTO UTAH WEDNESDAY. AREAS OF VALLEY
RAIN OR RAIN AND SNOW MIXED WILL DEVELOP BY WEDNESDAY AFTERNOON...
AND CONTINUE INTO THURSDAY. SNOW WILL FALL OVER THE MOUNTAINS...
WITH SEVERAL INCHES OF ACCUMULATION POSSIBLE.

THE CENTER OF THE STORM WILL MOVE INTO THE FOUR CORNERS REGION
THURSDAY. PRECIPITATION WILL CONTINUE OVER THE AREA DURING THE DAY...
WITH SIGNIFICANT SNOWS POSSIBLE AT THE HIGHER ELEVATIONS.
PRECIPITATION WILL TAPER THURSDAY EVENING...THEN END BY FRIDAY
MORNING. HIGH PRESSURE ALOFT WILL MAINTAIN DRY AND MILD CONDITIONS
FOR THE WEEKEND...AND ON INTO MONDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 27, 1:51 PM MSTWind AdvisorySLC38 hr

Nearby

High Wind Watches in Utah, 2006Every high wind watch in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.